Hiroshima Mathematical Journal

Attractors for two-dimensional equations of thermal convection in the presence of the dissipation function

Yoshiyuki Kagei

Full-text: Open access

Article information

Hiroshima Math. J., Volume 25, Number 2 (1995), 251-311.

First available in Project Euclid: 21 March 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35Q35: PDEs in connection with fluid mechanics
Secondary: 35B40: Asymptotic behavior of solutions 76E30: Nonlinear effects 76R99: None of the above, but in this section


Kagei, Yoshiyuki. Attractors for two-dimensional equations of thermal convection in the presence of the dissipation function. Hiroshima Math. J. 25 (1995), no. 2, 251--311. doi:10.32917/hmj/1206127712. https://projecteuclid.org/euclid.hmj/1206127712

Export citation


  • [1] A. V. Babin and M. I. Vishik, Attractors for the Navier-Stokes system and for parabolic equations, and estimates of their dimension, J. Soviet Math., 28 (1985), 619-627.
  • [2] A. V. Babin and M. I. Vishik, Attractors of Evolution Equations, North-Holland Publ. Co., Amsterdam, 1992.
  • [3] F. H. Busse, Fundamentals of Thermal Convection, in "Mantle Convection: PlateTectonics and Global Dynamics" (W. R. Peletier, ed), The Fluid Mechanics of Astrophysics and Geophysics, vol. 4, Gordon and Breach, New York, 1989, 23-95.
  • [4] S. Chandrasekhar, Hydrodynamic and Hydromagnetic Stability, Oxford University Press, Oxford, 1961.
  • [5] P. Constantin and C. Foias, Global Lyapunov exponents, Kaplan-Yorke formulas and the dimension of the attractors for 2D-Navier-Stokes equations, Comm. Pure Appl. Math., 38 (1985), 1-37.
  • [6] P. Constantin, C. Foias and R.Temam, Attractors representing turbulent flows, Mem. Amer. Math. Soc., 53, No. 314, 1985.
  • [7] C. Foias and R. Temam, Some analytic and geometric properties of the solutions of the evolution Navier-Stokes equations, J. Math. Pures et Appl., 58 (1979), 339-368.
  • [8] C. Foias, O. Manley and R. Temam, Attractors for the Benard problem: existence and physical bounds on their fractal dimension, Nonlinear Anal., 11 (1987), 939-967.
  • [9] A. Friedman, Partial Differential Equations, Holt, Rinehart and Winston, 1969.
  • [10] J. M. Ghidaglia, On the fractal dimension of attractors for viscous incompressible fluid flow, SIAM J. Math. Anal., 17 (1986), 1139-1157.
  • [11] Y. Giga, T. Miyakawa and H. Osada, Two-dimensional Navier-Stokes flow with measures as initial vorticity, Arch. Rational Mech. Anal., 104 (1988), 223-250.
  • [12] J. K. Hale, Asymptotic behavior of dissipative systems, Math. Surveys and Monographs 25, Amer. Math. Soc., Providence, 1988.
  • [13] D. D. Joseph, Stability of Fluid Motions II., Springer-Verlag, Berlin, 1976.
  • [14] Y. Kagei, On weak solutions of nonstationary Boussinesq equations, Diff. Int. Eq., 6 (1993), 587-611.
  • [15] Y. Kagei and M. Skowron, Nonstationary flows of nonsymmetric fluids with thermal convection, Hiroshima Math. J., 23 (1993), 343-363.
  • [16] K. Kirchgassner and H. Kielhfer, Stability and bifurcation in fluid dynamics, Rocky Mountain J. Math., 3 (1973), 275-318.
  • [17] O. A. Ladyzhenskaya, Attractors for Semigroups and Evolution Equations, Cambridge University Press, Cambridge, 1991.
  • [18] E. Lieb, On the characteristic exponents in turbulence, Commun. Math. Phys., 92 (1984), 473-480.
  • [19] E. Lieb and W. Thirring, Inequalities for the moments of the eigenvalues of the Schrodinger equations and their relation to Sobolev inequalities, in "Studies in Mathematical Physics: Essays in Honor of Valentine Bargman" (E. Lieb, B. Simon and A. S. Wightman, eds.), Princeton University Press, Princeton, New Jersey, 1976, 269-303.
  • [20] O. Manley and Y. Treve, Minimum numbers of modes in approximate solutions to equations of hydrodynamics, Phys. Rev. Lett., 82A (1981), 88-90.
  • [21] J. Nash, Continuity of solutions of parabolic and elliptic equations, Amer. J. Math., 80 (1958), 931-954.
  • [22] H. Osada, Diffusion processes with generators of generalized divergence form, J. Math. Kyoto Univ., 27 (1987), 597-619.
  • [23] D. Ruelle, Large volume limit of distribution of characteristic exponents in turbulence, Commun. Math. Phys., 87 (1982), 287-302.
  • [24] D. Ruelle, Characteristic exponents for a viscous fluid subject to time dependent forces, Commun. Math. Phys., 93 (1984), 285-300.
  • [25] D. Ruelle and F. Takens, On the nature of turbulence, Commun. Math. Phys., 20 (1971), 167-192.
  • [26] E. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton University Press, Princeton, 1970.
  • [27] R. Temam, Navier-Stokes Equations, North-Holland Publ. Co., Amsterdam, 1977.
  • [28] R. Temam, Infinite Dimensional Dynamical Systems in Mechanics and Physics, Springer-Verlag, Berlin, 1988.